J Liver Cancer.  2019 Sep;19(2):154-158. 10.17998/jlc.19.2.154.

Sorafenib-induced Pancreatic Pseudocyst in a Patient with Advanced Hepatocellular Carcinoma: a Rare Adverse Event

Affiliations
  • 1Division of Gastroenterology and Hepatology, Department of Internal Medicine, Korea University Ansan Hospital, Ansan, Korea. gudwns21@korea.ac.kr

Abstract

A 54-year old man diagnosed with advanced hepatocellular carcinoma began treatment with sorafenib. After 3 weeks of treatment, he complained of abdominal pain and nausea. Abdominal sonography showed multiple hepatic lesions only. Serum amylase and lipase levels were 35 U/L and 191 U/L, respectively. The patient was diagnosed with sorafenib-induced acute pancreatitis. After 10 days of discontinuing sorafenib he still complained of nausea and loss of appetite. Esophagogastroduodenoscopy showed a large bulging lesion, which was suspected to cause extrinsic compression on the high body of the gastric anterior wall. Computed tomography scan revealed a cystic lesion, 8.3 cm in size, in the pancreatic tail, suggesting a pancreatic pseudocyst. After the withdrawal of sorafenib, systemic chemotherapy with Adriamycin and cisplatin was administered. Four months after the discontinuation of sorafenib, the size of the pancreatic pseudocyst decreased from 8.3 cm to 3 cm. The patient's symptoms were also relieved.

Keyword

Advanced hepatocellular carcinoma; Sorafenib; Adverse event; Pancreatic pseudocyst; Pancreatitis

MeSH Terms

Abdominal Pain
Amylases
Appetite
Carcinoma, Hepatocellular*
Cisplatin
Doxorubicin
Drug Therapy
Endoscopy, Digestive System
Humans
Lipase
Nausea
Pancreatic Pseudocyst*
Pancreatitis
Tail
Amylases
Cisplatin
Doxorubicin
Lipase
Full Text Links
  • JLC
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error